Blood Clot

Hi, Just wondered if anyone on the site has has a blood clot in their leg due to either the OC or the Chemo. I went for a pre chemo check up and bloods yesterday and mentioned a pain in my left calf. The doctor checked it and said it was probably a blood clot. I have a scan booked for tomorrow on my leg but in the meantime they have given me injections which I have to do my self into my tummy. I am ok about the injections but am worried about the clot, any advise would be great.

Thanks Ladies and hope everyone is doing ok Love Babs x x

15 Replies

oldestnewest
  • Oh bu**er! I sent a reply but it hasn't got to you. Just sending love and to let you know that I had to have anti coagulant injections in my tummy to counter possible DVT. If the pain in your calf doesn't go soon or gets worse I would go to A&E. But it seems your medical team are on top of the situation. Take things as easy as you can. Feet up!

    Love Webdy xx

  • Hi Babs

    I have blood clots which had travelled to my lungs and I have been injecting myself with Tinzaparin for six months now. I was told that OC changes the consistency of our blood so developing clots, particularly during chemo, is not unusual. Please don't worry. The important thing is that this is being investigated and treated. Clots are more dangerous if not diagnosed and treated so you did well mentioning your leg pain.

    Take care, Ann

  • Another worry you don't need, Babs. But well done for mentioning it to them so that they can sort it out in good time. Let us know how things go and do as Wendy says - she's a wise one!

    Linda x

  • I had a blood clot in my abdomen within 24hrs of my TAH/debulking op. Luckily I was in HDU when it happened, but still had to inject in my stomach daily for a month afterwards. 8 weeks on and hopefully everything is fine, although I am very aware of the slightest twinge. If you are not already wearing sexy surgical stockings, ask to be measured, and get some. They may not look appealing, but can be very effective. Good luck with the scan - I will be thinking of you and willing everything will be fine. x Paula

  • Hi Babs,

    Just to say sorry...and thinking of you love x G x :-)

  • Hi Babs

    Well done you for mentioning it. Your doctor seems 'on the ball'. Surgical stockings are wonderful.........................had to wear mine in the beautiful Summer of 2010. Am quite short so spent much of the time looking like Nora Batty - very sexy. Take care and hope everything else is going ok.

    Chris x x

  • Hi there Babs ....

    Goodness me not more worry bless you ..... Not what you need right now is it ..lets hope its not it !!!!! Really pleased you are having a scan ....

    Thinking of you xxx

    Love Janet xxx

  • Hi Babs

    I've been worrying about you as I haven't seen you on here in a little while, so I'm so sorry to hear you have this to worry about. I shall be thinking of you tomorrow and praying all is well, as the other ladies have said your doctor has taken immediate action so hopefully it will be sorted soon.

    Love & hugs Linda xx

  • Hi Babs . Clots are quite common . As far as i am aware you are at higher risk if you have our type of cancer . Higher risk if you have had surgery and higher risk if you are having chemotherapy . I have had a blood clot on lungs and do the daily injections . Discuss with the nurse about were to do the injections so that you are not doing them in the same place all the time . If you have a clot you may need to do the injections for some time ( ie 6 months) and then may need to take oral blood thinning medication for sometime as well

    Hope all goes ok

    Ally x

  • Thanks ladies, I know I seem to have a few problems but I always get the answers from you. Its better coming from people who have been through the same thing, as you all know how it feels. I will post tomorrow after my chemo and leg scan. I have done 2 injections in my tummy now and find it easy doing it. I did ask my husband to try doing it for me but at the moment he is not to keen so I will carry on doing it myself. Thanks again Love and hugs to you all Babs x x x

  • Hi Babs. You've had such good advice from the other ladies that I'm sure you're less worried. Just to let you know that I had a calf pain in the months prior to my OC diagnosis, and I'm sure it was being bed bound in hospital whilst being diagnosed that helped in the development of my blood clot in the leg etc.. You're on medication now, so no worries about clots. I also had a "filter" put in prior to my surgery and 4 months post op am waiting to see if or when it's coming out. It causes no discomfit whatsoever. All the best for your chemo.

    Take Care

    sue

  • Hi

    I had blood clots just prior to OC diagnosis in December

    2011. I continue to inject daily with Lovenop, used to be

    Innohep (drugs could be called sth different in UK, I'm located in

    Canada). Although I was checked and have no clots, the injection

    is as a preventative measure.

    All the best

  • Hello, fellow Canadian! It's called Clexane here in the UK - enoxaparin sodium, if you want the generic name. I had to inject it for a month following my op, also as a preventative measure.

    Barbara

  • Hi Babs

    Glad to read that you are feeling more positive , you are one brave lady.

    My understanding is that patients on chemo are more liable to get clots, perhaps due to the bits floating around from the dissolving tumours. It may have happened anyway. Your team will be well used to caring for people that this happens to.

    For sure you could have done without this , but at least it has been found and is being sorted out for you.

    Take care

    Charlie xxxx

  • hi, just to let u know im thinkin of u... good luck.. u dont need this on top of everything else... x

You may also like...